Alert archive / Iowa / Wind Advisories in 2024

Wind Advisory 7, NWS Quad Cities, IA

June 6, 202413 counties in Iowa; Rock Island County, Illinois

NWS Quad Cities, IA issued this wind advisory at Jun 6, 2024, 10:50 AM CDT for 13 counties in Iowa; Rock Island County, Illinois. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 6, 2024, 10:50 AM CDT (15:50 UTC)
Expired
Jun 6, 2024, 6:00 PM CDT
In force
7 hr
Issued by
NWS Quad Cities, IA

Counties Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Dubuque County, IA, Iowa County, IA, Jackson County, IA, Johnson County, IA, Jones County, IA, Linn County, IA, Muscatine County, IA, Scott County, IA, Rock Island County, IL

The radar

The Quad Cities radar (KDVN), 66 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 3.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2024-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2024-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1967 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

495 
WWUS73 KDVN 061550
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
1050 AM CDT Thu Jun 6 2024

IAZ040-041-051-052-062300-
/O.NEW.KDVN.WI.Y.0007.240606T1550Z-240606T2300Z/
Buchanan-Delaware-Benton-Linn-
Including the cities of Vinton, Independence, Manchester, and
Cedar Rapids
1050 AM CDT Thu Jun 6 2024

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Benton, Linn, Buchanan, and Delaware Counties.

* WHEN...Until 6 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Cousins
2 follow-up statements
674 
WWUS73 KDVN 061805
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
105 PM CDT Thu Jun 6 2024

IAZ042-053-054-063>068-ILZ015-062300-
/O.EXA.KDVN.WI.Y.0007.000000T0000Z-240606T2300Z/
Dubuque-Jones-Jackson-Iowa-Johnson-Cedar-Clinton-Muscatine-Scott-
Rock Island-
Including the cities of Marengo, Iowa City, Muscatine, Rock
Island, Clinton, Anamosa, Moline, Bettendorf, Tipton, Dubuque,
Davenport, and Maquoketa
105 PM CDT Thu Jun 6 2024

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 to 50 mph. 

* WHERE...In Illinois, Rock Island County. In Iowa, Cedar, Clinton, 
  Iowa, Jackson, Johnson, Jones, Muscatine, Scott, and Dubuque 
  Counties.

* WHEN...Until 6 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Strong winds are lofting dust into the air 
  from freshly tilled fields creating low visibility in open areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

IAZ040-041-051-052-062300-
/O.CON.KDVN.WI.Y.0007.000000T0000Z-240606T2300Z/
Buchanan-Delaware-Benton-Linn-
Including the cities of Vinton, Independence, Manchester, and
Cedar Rapids
105 PM CDT Thu Jun 6 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 to 50 mph.

* WHERE...Benton, Linn, Buchanan, and Delaware Counties.

* WHEN...Until 6 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Strong winds are lofting dust into the air 
  from freshly tilled fields creating low visibility in open areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Cousins
106 
WWUS73 KDVN 062249
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
549 PM CDT Thu Jun 6 2024

IAZ040>042-051>054-063>068-ILZ015-070000-
/O.EXP.KDVN.WI.Y.0007.000000T0000Z-240606T2300Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Rock Island-
Including the cities of Anamosa, Independence, Tipton, Iowa City,
Cedar Rapids, Moline, Vinton, Davenport, Manchester, Marengo,
Rock Island, Dubuque, Maquoketa, Muscatine, Bettendorf, and
Clinton
549 PM CDT Thu Jun 6 2024

...WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING...

Winds are beginning to subside across the area as temperatures fall 
with the sun setting. Therefore, the Wind Advisory will be allowed 
to expire. However, some gusts around 40 to 45 MPH will be possible 
through sunset.

$$

Speck

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Jun 6, 5:42 AM CDT, 5 hours 8 minutes earlier. Its key messages:

  • Temperatures will be at or slightly below normal through Tuesday with precipitation also below normal.
  • Near daily weak upper level disturbances aloft pose a low risk (10- 20%) of diurnal showers from Saturday through Wednesday.
Area forecast discussion, Jun 6, 5:42 AM CDT, 5 hours 8 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
542 AM CDT Thu Jun 6 2024

.KEY MESSAGES...

- Temperatures will be at or slightly below normal through
  Tuesday with precipitation also below normal.

- Near daily weak upper level disturbances aloft pose a low risk
  (10- 20%) of diurnal showers from Saturday through Wednesday.

&&

.SHORT TERM /THROUGH FRIDAY/...
Issued at 240 AM CDT Thu Jun 6 2024

Windy conditions will develop late this morning and continue to near
sunset. Dry conditions with deep mixing will create wind gusts up to
40 mph. Humidity levels will be much lower with temperatures in the
70s. A passing upper level disturbance will bring an increase in
clouds to the area during the afternoon.

Tonight quiet conditions with diminishing winds will be seen as high
pressure builds into the Midwest.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Issued at 240 AM CDT Thu Jun 6 2024

Friday
Assessment...high confidence

Dry conditions with temperatures at or slightly below normal will be
seen. Deep mixing of the atmosphere will result in windy conditions
developing during the late morning and afternoon.

Friday night through Wednesday
Assessment...high confidence on slight below normal temperatures
through Tuesday. Low to medium confidence regarding rain chances.

Northwest flow will persist across the Midwest through Tuesday
helping to keep temperatures slightly below normal. Breezy
conditions are expected over the weekend.

Weak upper level disturbances will be moving through the flow aloft
on a daily basis. The overall timing of the disturbances point to
the late morning and afternoon hours. As always moisture will be the
determining factor on whether or not any disturbance produces any
rain.

Thus there is the potential for some diurnal showers and maybe a
thunderstorm Saturday through Wednesday. Coverage will be low at 10
to 20 percent. Thus while there is a low risk of rain each day, the
key message is that a vast majority of the area will remain dry.

&&

.AVIATION /12Z TAFS THROUGH 12Z FRIDAY/...
Issued at 542 AM CDT Thu Jun 6 2024

VFR conditions will be seen through 12z/07. Deep atmospheric
mixing will occur after 16z/06 creating wind gusts up to 35
knots and considerable low level mechanical turbulence. The
windy conditions will quickly dissipate after 00z/07.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...None.
IL...None.
MO...None.

&&

SHORT TERM...08
LONG TERM...08
AVIATION...08
Hazardous weather outlook, Jun 6, 5:08 AM CDT, 5 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
508 AM CDT Thu Jun 6 2024

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-071015-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
508 AM CDT Thu Jun 6 2024

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

Winds gusting up to 40 mph will be seen from late this morning
through the afternoon.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

Nearby

Wind Advisories in Iowa, 2024Wind Advisories in Illinois, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.